Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 328, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 12, 2018, 7:02 AM CDT for Lincoln County, Payne County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2018, 7:02 AM CDT (12:02 UTC)
- Expired
- Jun 12, 2018, 7:45 AM CDT
- In force
- 43 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Lincoln County, OK, Payne County, OK
The radar
The Norman radar (KTLX), 70 km from the middle of the area, began a volume at 12:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 0.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1288 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1609 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 6:24 AM CDT, 38 minutes earlier.
Area forecast discussion, Jun 12, 6:24 AM CDT, 38 minutes before
Area Forecast Discussion...UPDATED National Weather Service Norman OK 624 AM CDT Tue Jun 12 2018 .AVIATION... 12/12Z TAFs. VFR conditions expected most terminals for a majority of forecast period. TSRA early this morning expected to stay east of KOKC/KOUN. Additional development expected to be isolated through the day with more widespread TSRA expected toward and after 03Z, mainly western and northern Oklahoma terminals. Will include mention in KPNC/KWWR/KCSM for tonight. && .PREV DISCUSSION... /issued 432 AM CDT Tue Jun 12 2018/ DISCUSSION... Southward propagating MCS over southeast Kansas will skirt our far northeast counties this morning. Fair amount of diversity in short-term/high-res model evolutions next 12 to 18 hours. Most likely scenario will be convective initiation over or just north and west of northwest Oklahoma, where triple point will exist late this afternoon/early evening when low amplitude s/wv trough moves out of the Rockies. Propagation of any MCS late tonight and early Wednesday is somewhat problematic, evident by differences in model solutions. Largest component for propagation may in fact be modest southwest low level jet, which would yield the need for higher pops across southwest into central Oklahoma Wednesday morning. MCS/shear parameters would yield the more southerly trajectory as opposed to an eastward progression across far northern Oklahoma. With this being a fairly large change from previous solutions, we will go ahead and keep higher pops across northern Oklahoma but increase pops across western and central Oklahoma late tonight and the first half of Wednesday. After Wednesday, still appears that there will be a relative lull in thunderstorm activity until late in the weekend and early next week. Medium range models coming into better agreement on evolution of western trough and tropical disturbance progressing around western edge of subtropical ridge. This will likely result in scattered to numerous showers and storms early to middle part of next week. Given source region of lower and mid level moisture, heavy rain will be a primary concern. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 95 73 92 72 / 10 30 30 10 Hobart OK 99 74 95 72 / 10 30 30 10 Wichita Falls TX 98 74 96 74 / 10 10 10 10 Gage OK 100 69 90 70 / 20 70 40 10 Ponca City OK 96 73 88 71 / 20 50 50 10 Durant OK 93 73 94 73 / 20 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 25/11
Hazardous weather outlook, Jun 12, 4:41 AM CDT, 2 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 441 AM CDT Tue Jun 12 2018 OKZ004>048-050>052-TXZ083>090-131000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 441 AM CDT Tue Jun 12 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... A thunderstorm complex moving across portions of eastern Oklahoma may affect far eastern portions of north central and central Oklahoma. If these storms occur, gusty winds, heavy rain, and frequent lightning would be the main concerns. Later today and tonight, there is a Slight Risk of severe storms across northern Oklahoma with a Marginal Risk across portions of western and central Oklahoma. Location... The Slight Risk is north of a line from Cheyenne and Watonga, to Guthrie and Stillwater Oklahoma. The Marginal Risk is north of a line from Hollis and Altus, to Lawton and Pauls Valley, to Ada Oklahoma. Timing... Severe storms will be possible from 4 pm to 6 am, but the most likely time will be after 9 pm. Impacts... Hail up to the size of golf balls and wind gusts to 65 mph will be possible with any of the late afternoon and early evening storms. As the night progresses, damaging wind gusts up to 70 mph and hail up to the size of quarters will become the main concerns. Heavy rain that could lead to flooding and frequent lightning will also be concerns. Discussion... Thunderstorms may be possible across parts of the area late this afternoon and evening but will likely be dependent on what occurs this morning. Isolated to scattered storms could develop late this afternoon near a residual outflow boundary over the area from the morning convection in eastern Oklahoma. If these storms develop, large hail and strong winds will be the main concerns. The greatest potential for storms will be late this evening and overnight. Storms are expected to develop in the High Plains of Colorado, western Kansas, and the Panhandles late this afternoon and early evening. These storms are then expected to develop into one or more thunderstorm complexes that moves across mainly western and northern Oklahoma late this evening and overnight into Wednesday morning. Thunderstorms will remain possible into the daylight hours Wednesday but the potential for severe storms is expected to diminish early Wednesday morning. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk areas should prepare for severe weather operations late this afternoon into early Wednesday. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... Storms will continue across portions of the area Wednesday with rain chances ending Wednesday afternoon. Gusty winds could be possible with the strongest storms but organized severe weather is not expected. Thunderstorm chances will return Sunday and continue into early next week. Heavy rain will be a concern. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:36 PM CDT | Special Weather Statement | OUN | Major | 24 min |
| Jun 11, 7:41 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods | 22 min |
| Jun 12, 6:16 AM CDT | Severe Thunderstorm Warning | OUN | Payne | 59 min |
| Jun 12, 7:32 AM CDT | Special Weather Statement | OUN | Lincoln | 28 min |
| Jun 12, 8:01 AM CDT | Special Weather Statement | OUN | Lincoln | 29 min |
| Jun 12, 8:21 AM CDT | Special Weather Statement | OUN | Hughes, Seminole | 39 min |
| Jun 12, 8:33 AM CDT | Special Weather Statement | OUN | Lincoln | 27 min |
| Jun 12, 8:39 AM CDT | Special Weather Statement | OUN | Payne | 36 min |
| Jun 12, 8:50 AM CDT | Areal Flood Advisory | OUN | Lincoln, Payne | 3 hr |
| Jun 12, 9:15 AM CDT | Special Weather Statement | OUN | Payne | 30 min |
| Jun 12, 9:16 AM CDT | Special Weather Statement | OUN | Hughes | 29 min |
| Jun 12, 9:38 AM CDT | Flash Flood Warning | OUN | Lincoln, Logan, Payne | 105 min |
| Jun 12, 9:43 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan | 32 min |
| Jun 12, 9:56 AM CDT | Special Weather Statement | OUN | Hughes | 49 min |
| Jun 12, 9:57 AM CDT | Areal Flood Advisory | OUN | Hughes | 3 hr |
| Jun 12, 10:08 AM CDT | Special Weather Statement | OUN | Oklahoma | 37 min |
| Jun 12, 10:19 AM CDT | Areal Flood Advisory | OUN | Oklahoma | 65 min |
| Jun 12, 10:26 AM CDT | Special Weather Statement | OUN | Oklahoma | 34 min |
| Jun 12, 10:41 AM CDT | Areal Flood Advisory | OUN | Cleveland, Oklahoma | 64 min |
| Jun 12, 10:55 AM CDT | Special Weather Statement | OUN | Canadian | 50 min |
| Jun 12, 11:01 AM CDT | Special Weather Statement | OUN | Pottawatomie | 44 min |
| Jun 12, 11:35 AM CDT | Special Weather Statement | OUN | Cleveland | 25 min |
| Jun 12, 11:59 AM CDT | Special Weather Statement | OUN | Pontotoc | 46 min |
| Jun 12, 12:01 PM CDT | Special Weather Statement | OUN | Comanche | 29 min |
| Jun 12, 12:06 PM CDT | Special Weather Statement | OUN | Cleveland | 24 min |
| Jun 12, 12:07 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 53 min |
| Jun 12, 12:26 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain, Pontotoc, Pottawatomie | 34 min |
| Jun 12, 12:39 PM CDT | Special Weather Statement | OUN | McClain | 51 min |
| Jun 12, 4:50 PM CDT | Special Weather Statement | OUN | Harper | 25 min |
| Jun 12, 5:01 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods | 44 min |
| Jun 12, 5:43 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 62 min |
| Jun 12, 5:52 PM CDT | Areal Flood Advisory | OUN | Harper, Woods | 3 hr |
| Jun 12, 6:10 PM CDT | Special Weather Statement | OUN | Harper | 35 min |
| Jun 12, 6:29 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 61 min |
| Jun 12, 6:33 PM CDT | Areal Flood Advisory | OUN | Harper | 3 hr |
| Jun 12, 3:11 PM CDT | Special Weather Statement | OUN | Knox | 34 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.